Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Complete removal of bladder. Lost apetite completely. Took intravenous nourishment. Cannot eat anything. Obvious?

Hi, my sister (82) had a complete removal of her bladder two months ago (mid Jan) and lost her appetite completely, could not eat anything, not even forcing herself, so she had to go back to the hospital and get intravenous noursihment for 10 days, She is now home, but cannot (she says) eat anything. Is this normal or expected and why does it happen?
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

During post-operative period, the patients may not be able to take anything orally.
Enteral or parenteral nourishment has to be given to the patient during this period.
However, inability to take food orally after a couple of days is worrisome.
You need to take your patient to the surgeon again.
A complete clinical examination , surgical site examination, complete blood work up and radiology of chest, abdomen need to be done.
So, consult your surgeon at the earliest.

Thanks and take care
Dr Shailja P Wahal
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor